zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Parameter-uniform numerical method for global solution and global normalized flux of singularly perturbed boundary value problems using grid equidistribution. (English) Zbl 1205.65221
Summary: We present the analysis of an upwind scheme for obtaining the global solution and the normalized flux for a convection-diffusion two-point boundary value problem. The solution of the upwind scheme is obtained on a suitable nonuniform mesh which is formed by equidistributing the arc-length monitor function. It is shown that the discrete solution obtained by the upwind scheme and the global solution obtained via interpolation converges uniformly with respect to the perturbation parameter. In addition, we prove the uniform first-order convergence of the weighted derivative of the numerical solution on this nonuniform mesh and the uniform convergence of the global normalized flux on the whole domain. Numerical results are presented that demonstrate the sharpness of our results.
MSC:
65L11Singularly perturbed problems for ODE (numerical methods)
65L12Finite difference methods for ODE (numerical methods)
References:
[1]Beckett, M. G.; Mackenzie, J. A.: Convergence analysis of finite differences approximations on equidistributed grids to a singularly perturbed boundary value problem, Appl. numer. Math. 35, No. 166, 87-109 (2000) · Zbl 0963.65086 · doi:10.1016/S0168-9274(99)00065-3
[2]Kellogg, R. B.; Tsan, A.: Analysis of some difference approximations for a singular perturbation problem without turning point, Math. comp. 32, No. 144, 1025-1039 (1978) · Zbl 0418.65040 · doi:10.2307/2006331
[3]Mohapatra, J.; Natesan, S.: Uniform convergence analysis of finite difference scheme for singularly perturbed delay differential equation on an adaptively generated grid, Numer. math. Theory methods appl. 3, No. 1, 1-22 (2010) · Zbl 1224.65186 · doi:10.4208/nmtma.2009.m8015
[4]Qiu, Y.; Sloan, D. M.; Tang, T.: Numerical solution of a singularly perturbed two point boundary value problem using equidistribution: analysis of convergence, J. comput. Appl. math. 116, 121-143 (2000) · Zbl 0977.65069 · doi:10.1016/S0377-0427(99)00315-5
[5]Roos, H. G.; Stynes, M.; Tobiska, L.: Numerical methods for singularly perturbed differential equations, (1996)
[6]Bawa, R. K.; Clavero, C.: Higher order global solution and normalized flux for singularly perturbed reaction–diffusion problems, Appl. math. Comput. 216, No. 7, 2058-2068 (2010) · Zbl 1211.65098 · doi:10.1016/j.amc.2010.03.036
[7]Clavero, C.; Bawa, R. K.; Natesan, S.: A robust second-order numerical method for global solution and global normalized flux for singularly perturbed self-adjoint boundary value problems, Int. J. Comput. math. 86, No. 10–11, 1731-1745 (2009) · Zbl 1180.65089 · doi:10.1080/00207160802624141
[8]Ervin, V.; Layton, W.: On the approximation of the derivatives of singularly perturbed boundary value prblems, SIAM J. Sci. comput. 8, No. 3, 265-277 (1987) · Zbl 0619.65071 · doi:10.1137/0908034
[9]Kopteva, N.; Stynes, M.: Approximation of derivatives in a convection–diffusion two-point boundary value problem, Appl. numer. Math. 39, 47-60 (2001) · Zbl 0987.65069 · doi:10.1016/S0168-9274(01)00051-4
[10]Natesan, S.; Bawa, R. K.; Clavero, C.: Uniformly convergent compact numerical scheme for the normalized flux of singularly perturbed reaction–diffusion problems, Int. J. Inf. syst. Sci. 3, No. 2, 207-221 (2007) · Zbl 1130.65081
[11]Farrell, P. A.; Hegarty, A. F.; Miller, J. J. H.; O’riordan, E.; Shishkin, G. I.: Robust computational techniques for boundary layers, (2000) · Zbl 0964.65083
[12]Mackenzie, J.: Uniform convergence analysis of an upwind finite difference approximation of a convection–diffusion boundary value problem on an adaptive grid, IMA J. Numer. anal. 19, 233-249 (1999) · Zbl 0929.65047 · doi:10.1093/imanum/19.2.233
[13]Chen, Y.: Uniform convergence analysis of finite difference approximations for singularly perturbation problems on an adapted grid, Adv. comput. Math. 24, 197-212 (2006) · Zbl 1095.65065 · doi:10.1007/s10444-004-7641-0
[14]Miller, J. J. H.; O’riordan, E.; Shishkin, G. I.: Fitted numerical methods for singular perturbation problems, (1996)